zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Accurate analytical solutions to oscillators with discontinuities and fractional-power restoring force by means of the optimal homotopy asymptotic method. (English) Zbl 1202.34072
Summary: A new approach combining the features of the homotopy concept with an efficient computational algorithm which provides a simple and rigorous procedure to control the convergence of the solution is proposed to find accurate analytical explicit solutions for some oscillators with discontinuities and a fractional power restoring force which is proportional to sgn (x). A very fast convergence to the exact solution was proved, since the second-order approximation lead to very accurate results. Comparisons with numerical results are presented to show the effectiveness of this method. Four numerical applications prove the accuracy of the method, which works very well for the whole range of initial amplitudes. The obtained results prove the validity and efficiency of the method, which can be easily extended to other strongly nonlinear problems.
34C15Nonlinear oscillations, coupled oscillators (ODE)
34A45Theoretical approximation of solutions of ODE
65L99Numerical methods for ODE
[1]Nayfeh, A. H.; Mook, D. T.: Nonlinear oscillations, (1979) · Zbl 0418.70001
[2]Hagedorn, P.: Nonlinear oscillations, (1988)
[3]Mickens, R. E.: Oscillations in planar dynamic systems, (1996)
[4]He, J. H.: Modified Lindstedt–Poincarè methods for some strongly non-linear oscillations, Internat. J. Non-linear mech. 37, 309-320 (2002) · Zbl 1116.34321 · doi:10.1016/S0020-7462(00)00117-7
[5]Ramos, J. I.: An artificial parameter-Lindstedt–Poincarè method for oscillators with smooth odd nonlinearities, Chaos solitons fractals 41, 380-393 (2009) · Zbl 1198.65150 · doi:10.1016/j.chaos.2008.01.009
[6]Cheung, Y. K.; Chen, S. H.; Lau, S. L.: A modified Lindstedt–Poincarè method for certain strongly nonlinear oscillators, Internat. J. Non-linear mech. 26, 367-378 (1991) · Zbl 0755.70021 · doi:10.1016/0020-7462(91)90066-3
[7]Wu, B. S.; Li, P. S.: A method for obtaining approximate analytic periods for a class of nonlinear oscillators, Meccanica 36, 167-176 (2001) · Zbl 1008.70016 · doi:10.1023/A:1013067311749
[8]Shou, D. H.; He, J. H.: Application of parameter-expanding method to strongly nonlinear oscillators, Int. J. Nonlinear sci. Numer. simul. 8, 121-124 (2007)
[9]He, J. H.; Wu, G. C.; Austin, F.: The variational iteration method which should be followed, Nonlinear sci. Lett. A. 1, No. 1, 1-30 (2010)
[10]Belendez, A.; Hernandez, A.; Belendez, T.: Application of he’s homotopy perturbation method to the Duffing-harmonic oscillator, Int. J. Nonlinear sci. Numer. simul. 8, 79-88 (2007)
[11]Liao, S. J.: Beyond perturbation-introduction in the homotopy analysis method, (2003)
[12]Herişanu, N.; Marinca, V.: An iteration procedure with application to van der Pol oscillator, Int. J. Nonlinear sci. Numer. simul. 10, 353-361 (2009)
[13]Pakdemirli, M.; Karahan, M. M. F.: A new perturbation solution for systems with strong quadratic and cubic nonlinearities, Math. methods appl. Sci. 33, No. 6, 704-712 (2010) · Zbl 1193.34116 · doi:10.1002/mma.1187
[14]Ramos, J. I.: Linearized Galerkin and artificial parameter techniques for the determination of periodic solutions of nonlinear oscillators, Appl. math. Comput. 196, 483-493 (2008) · Zbl 1135.65344 · doi:10.1016/j.amc.2007.06.010
[15]Wazwaz, A. M.: The modified Adomian decomposition method for solving linear and nonlinear boundary value problems of tenth-order and twelfth-order, Int. J. Nonlinear sci. Numer. simul. 1, 17-24 (2000) · Zbl 0966.65058 · doi:10.1515/IJNSNS.2000.1.1.17
[16]Zengin, F. O.; Kaya, M. O.; Demirbag, S. A.: Application of parameter-expansion method to nonlinear oscillators with discontinuities, Int. J. Nonlinear sci. Numer. simul. 9, 267-270 (2008)
[17]Belendez, A.; Pascual, C.; Ortuno, M.; Belendez, T.; Gallego, S.: Application of a modified he’s homotopy perturbation to obtain higher-order approximations to a nonlinear oscillator with discontinuities, Nonlinear anal. RWA 10, 601-610 (2009) · Zbl 1167.34327 · doi:10.1016/j.nonrwa.2007.10.015
[18]Ramos, J. I.: Piecewise-linearized methods for oscillators with fractional-power nonlinearities, J. sound vib. 300, 502-521 (2007)
[19]Lim, C. W.; Wu, B. S.: Accurate higher-order approximations to frequencies of nonlinear oscillators with fractional powers, J. sound vib. 281, 1157-1162 (2005)
[20]Cveticanin, L.: Oscillator with fraction order restoring force, J. sound vib. 320, 1064-1077 (2009)
[21]Kovacic, I.: On the motion of non-linear oscillators with a fractional-order restoring force and time variable parameters, Phys. lett. A 373, 1839-1843 (2009) · Zbl 1229.70070 · doi:10.1016/j.physleta.2009.03.046
[22]Marinca, V.; Herişanu, N.: Determination of periodic solutions for the motion of a particle on a rotating parabola by means of the optimal homotopy asymptotic method, J. sound vib. 329, 1450-1459 (2010)
[23]Marinca, V.; Herişanu, N.: Application of optimal asymptotic method for solving nonlinear equations arising in heat transfer, Int. commun. Heat mass transfer 35, 710-715 (2008)
[24]Herişanu, N.; Marinca, V.; Dordea, T.; Madescu, G.: A new analytical approach to nonlinear vibration of an electrical machine, Proc. rom. Acad. ser. A 9, 229-236 (2008)
[25]Marinca, V.; Herişanu, N.; Nemes, I.: Optimal homotopy asymptotic method with application to thin film flow, Cent. eur. J. phys. 6, 648-653 (2008)
[26]Marinca, V.; Herişanu, N.; Bota, C.; Marinca, B.: An optimal homotopy asymptotic method applied to the steady flow of a fourth-grade fluid past a porous plate, Appl. math. Lett. 22, 245-251 (2009) · Zbl 1163.76318 · doi:10.1016/j.aml.2008.03.019
[27]Ali, J.; Islam, S.; Islam, S.; Zaman, G.: The solution of multipoint boundary value problems by the optimal homotopy asymptotic method, Comput. math. Appl. 59, 2000-2006 (2010) · Zbl 1189.65154 · doi:10.1016/j.camwa.2009.12.002
[28]Joneidi, A. A.; Ganji, D. D.; Babaelahi, M.: Micropolar flow in a porous channel with high mass transfer, Int. commun. Heat mass transfer 36, 1082-1088 (2009)
[29]Herişanu, N.; Marinca, V.: A modified variational iteration method for strongly nonlinear problems, Nonlinear sci. Lett. A 1, No. 2, 183-192 (2010)
[30]Marinca, V.; Herişanu, N.: Optimal homotopy perturbation method for strongly nonlinear differential equations, Nonlinear sci. Lett. A 1, No. 3, 273-280 (2010)
[31]He, J. H.: Homotopy perturbation technique, Comput. methods appl. Mech. engrg. 178, 257-262 (1999)
[32]He, J. H.: Homotopy perturbation method: a new nonlinear analytical technique, Appl. math. Comput. 35, No. 1, 73-79 (2003) · Zbl 1030.34013 · doi:10.1016/S0096-3003(01)00312-5
[33]He, J. H.: New interpretation of homotopy perturbation method, Internat. J. Modern phys. B 20, No. 18, 1141-1199 (2006)
[34]Amore, P.; Aranda, A.: Improved Lindstedt–Poincarè method for the solution of nonlinear problems, J. sound vib. 283, 1115-1136 (2005)